Post # 1
So, the past few days have been horrible, confusing, shocking, sore and anxious for me. It all started on Saturday morning. I went to the toilet and peed out a clear blob. I looked at it and thought it was odd, as I’ve never experienced/seen anything like it before, but I didn’t think too much of it. On Thursday and Friday I had been having cramps and sharp, stabbing pains in my abdomen, but really low down. I thought it might have been indigestion or something else. Then on Saturday night, I went to the loo and noticed blood mixed with (TMI) my discharge. It wasn’t usual spotting, because it was thicker and it hadn’t mixed together, and it kind of looked like lines of blood. Then, for the past few days I’ve had spotting, but it has kind of looked brown, not light red. Last night, I went to the toilet and when I wiped there was this clot on the paper, which had a main blob which was the size of a coin, with a long stringy bit on the end. I’m still spotting, but it’s still a brownish colour.
I have been on the depo provera for 5 years now, and have not ever had a period or clots or anything which I’ve experienced in the past days. I’ve never been late for my injection, and only get slight spotting about 2 weeks before my next shot is due (my next one is due Feb 24th) Is it even possible to fall pregnant on the depo? As it’s supposed to stop ovulation completely.
I’ve tried looking on Google for information, photo’s etc, but everything I’ve found looks like fully developed fetuses or larger clots/masses.
I just feel really odd about this all, and a bit confused. I’ve told Fiance about it, and showed him the stuff from Saturday night, and he found it really strange/ unusual too. I don’t feel comfortable talking to friends/family about it either, and I don’t want to go into Family Planning or to the Doctor without being certain that it could have been a miscarriage.
If any of you bee’s have any information you’d like to share, or any knowledge I would be really appreciative as I know it can be a sensitive topic.
Post # 3
Regardless of whether it was a miscarriage, it’s not normal for clumps of anything to fall out of you. That would be enough to send me to the dr to at least explain the issue. But that could be a potential reason for sure.
Post # 4
It very well could have been a miscarriage because with any birth control, there is a chance of pregnancy. It’s not likely that you’d get pregnant considering that you’ve taken all injections on time and haven’t missed any but there is always that tiny chance that comes with something not being 100% no matter how careful (such as birth control). I would check with your doctor soon to find out what this could have been- if anything it will give you some peace of mind that there isn’t anything wrong internally. Brown blood is usually “old blood” that has had a chance to oxidize a bit more than “bright red blood”.
About a week ago I was pregnant and before I could make my abortion appointment, I ended up miscarrying the embryo. Throughout the entire process the blood was at first light pink, then bright red blood. I’m not a medical professional (yet) but brown blood usually is menstrual cycle related but I could be wrong so make an appointment with a physician as soon as you can.
Post # 5
I’ve had clots like that and its been on BCP for most of my life. In my case i have endometrosis and cyst so its common to pass clots. I still freaks me out everytime. I would check with your GYN to make sure everything else is fine.
Post # 6
I had a miscarriage on the depo shot back in December of 2010. I kiiind of had the same symptoms. I say kind of, because have an extremely high pain tolerance and I wound up going to the ER because the.cramps were so bad. Breakthrough bleeding does happen and sometimes things wind up getting out of your body that sometimes isn’t there.
I would call your doctor today and tell them what’s going on so you can get a blood test to check and see if you were pregnant.
Another thing (to kind of lessen your worry), brown blood is old blood. A miscarriage will have bright red, New blood in the discharge usually.
If you’d like, you can PM me and I will talk to you more in detail about it. I don’t want to gross everyone out lol. Try not to be scared hon! I’m not a doctor, but from experience it sounds like your body is just getting rid of some stuff.
Post # 7
Whatever is happening is not normal for your body so you should see a doctor and explain what happened – that’s what they’re there for!
Post # 8
I think you should contact your doctor. Regardless of what happened you should be checked out.
Post # 9
@MissMfutureMrsB: To be honest, I don’t think this was a miscarriage. It sounds more to me like not-uncommon side effects of depo — you could google “depo side effects” and read a lot of descriptions that don’t sound unlike yours. I absolutely think you should check in with your doctor about what’s been going on, he/she will probably want to see you.
Post # 10
I would b e concerned and go in. It probably isn’t a miscarriage but you could have other issues going on that your doctor needs to know about, especially if you want to conceive later.
Post # 11
Thank you for all of your advice bees
I’m going to make an appointment with my doctor.
I just found it really, super strange because nothing like that has ever happened to me before!
Post # 12
i frequently gets cysts and those symptoms are very common for me. The first time it happened I was terrified. You should probably see your doctor regardless of the reasons that it MIGHT be. You want to know what is causing this. Don’t fret dear. Best of luck
Post # 13
Ive had a miscarriage and it was red first the brown which does indicate old blood but the d said it must have “died” awhile before that and my body didnt register.. so its possible to have the brown blood and have a miscarriage.
Post # 14
Go to family planning/your doctor. What your describing is not normal.
If it is a miscarriage, you need to make sure everything has ‘come out’ and if it’s not a miscarriage , you need to find out exactly what’s going on. It could be ‘normal’, just a side effect from your birth control, but its always better to know for sure.
Family planning is great, really helpful, confidential and when you have the option to have a free check (I think it’s free if you’re under 21, otherwise it should only be about $10) you would be silly not to.